I had Juvederm injected into my upper and lower lips 2/24. Could it be allergic reaction? If so, when will it stop

My scalp is itchy, could it be from juvederm injection to my lips?

Doctor Answers 12

Juvederm injections to the lips will not cause scalp itchiness.

Juvederm injections to the lips will not cause scalp itchiness. If you had an allergic reaction, it would manifest in your lips at the injection sites. I recommend visiting a dermatologist to find out what could be causing your scalp to itch.


San Diego Dermatologic Surgeon
4.8 out of 5 stars 22 reviews

Allergic reaction

Allergic reactions usually occur at the site of the offending agent.  Therefore, it is unlikely that Juvederm in your lips would cause an allergic reaction in your scalp.  If you have concerns, however, I would discuss these with your doctor.

Reaction to Juvederm

An allergic reaction to an injection happens locally.  I would consult a dermatologist about your itchy scalp which is not related to your Juvederm injections.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 71 reviews

Lip Juvederm and Itching Scalp

No this can not be from juvederm injections. I suggest you see an expert for an evaluation.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 179 reviews

Juvederm and scalp itching

If you were having a reaction to the Juvederm it would be localized to your lips where the Juvederm was injected. I do not think the scalp itching is related to the Juvederm injections. I would recommend you make an appointment with a board certified dermatologist to examine your scalp to figure out what is causing your scalp to itch. There are various dermatological conditions that can contribute to an itchy scalp with treatments that can help. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Unlikely an allergic reaction

Thank you for your question.  I think it's extremely unlikely that the Juvederm caused an allergic reaction, and if it did it would be localized in the area that was injected.  Having an itchy scalp, while not being a fun thing to deal with, is definitely not a result of your injections.  Juvederm is very safe and since it is made up of materials that are already in your body, the chance of an allergic reaction of any kind is almost zero.  I would look at the products you're using in your hair or your detergent to see if there's anything you're doing differently that could have caused it.  I hope the scalp feels better soon!

Seth Eberlin, MD
Walnut Creek Physician

Juvederm lips, scalp problems are unrelated

There is no way that the lip injection has anything to do with the scalp symptoms. Since FDA approval, I have never seen an allergic reaction to Juvederm. It is made to very closely resemble the products in our body. I would examine other causes such as products you are putting in your hair.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

I had Juvederm injected into my upper and lower lips 2/24. Could it be allergic reaction? If so, when will it stop

Thank you for your question and I am sorry to hear of your scalp itchiness. Allergic reactions to JVD are very rare as it is made from a naturally occurring substance within all of our bodies.  That said if an allergic reaction were to develop it would be localized to the site of injection.  Unfortunately I do not think that your scalp itching is the result of your lip filler placement.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 50 reviews

Allergic reaction?

Allergic reactions will manifest themselves as severe swelling on the lips, not itchiness on the scalp. Most probably they are not relatred. Hope this helps. 

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Allergy to fillers...

Thank you for your question.  True allergies to hyaluronic acid fillers is extremely rare.  This type of reaction would typically present with redness and swelling at the site of injection, however distant itching isn't out of the realm of possibilities.  That being said I would try an OTC antihistamine like Zyrtec and see if it alleviates your symptoms, if not I would follow up with your board certified Dermatologist for further evaluation and management for the likely coincidental itching of your scalp.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.